MAUDE Adverse Event Report: DEPUY IRELAND 9616671 LCS COMPLETE M/B PAT CEM LG; KNEE PATELLAR COMPONENT

DEPUY IRELAND 9616671 LCS COMPLETE M/B PAT CEM LG; KNEE PATELLAR COMPONENT
Catalog Number 129409760
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Necrosis (1971); Pain (1994); Synovitis (2094); Joint Disorder (2373); No Code Available (3191)
Date of Event 09/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This complaint is still under investigation.Depuy will notify the fda of the results of this investigation once it has been completed.
 
Event or Problem Description
Patient was revised to address loosening of the femur at the bone to cement interface.Depuy cement was used.Update (b)(6) 2017.Medical records reviewed.Primary operative notes (b)(6) 2013 indicate the patient received a left total knee replacement due to osteoarthritis of the left knee.Procedure was completed without complication noted by the surgeon.Office notes (b)(6) 2017 indicate the patient presents due to knee pain as well as a feeling of instability and popping.Revision notes (b)(6) 2017 indicate the patient received a left total knee revision arthroplasty with repair of extensor mechanism to the patella due to failed total knee arthroplasty with loosening of the femoral component.Upon entering the joint, the surgeon notes the patella itself was detached from the proximal portion of the extensor mechanism and attached on distally to the patellar tendon.The patella, aside from the distal pole, was completely loosened from the extensor mechanism and quadriceps tendon and some small remnant of the patella were noted proximally.Presumable were fractures that occurred.The patella component itself was not loose, there was evidence of necrosis of the bone around the superior pole of the patella.It would appear as though this may have been disrupted at some time during the original surgery.The tibial component appeared to be tight, no evidence of loosening.The femoral component revealed evidence of loosening with deep binding of the cement noted in its periphery.A moderate amount of synovitis was also noted and debrided.In an effort to preserve the patient patellar component, #5 fiberwire was passed through the drill holes and base of the peg holes and brought out through the extensor mechanism.Then the patellar component was cemented intro position.The sutures were then tied over the extensor mechanism with a wide soft tissue bridge and cut.The procedure was then completed without complication indicated by the surgeon.Updated (b)(6) 2017.
 
Additional Manufacturer Narrative
Examination of provided radiographs confirmed the reported event.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCS COMPLETE M/B PAT CEM LG
Common Device Name
KNEE PATELLAR COMPONENT
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI 
MDR Report Key7045796
Report Number1818910-2017-29413
Device Sequence Number13484314
Product Code NJL
UDI-Device Identifier10603295022732
UDI-Public10603295022732
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number129409760
Device Lot Number3624760
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight93